Alert archive / Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 29, 2001, 3:40 AM EDT for 5 counties in Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 3:40 AM EDT (07:40 UTC)
- Expired
- Jul 29, 2001, 7:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties City of Norton, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 290743 FFWMRX VAC167-169-191-195-720-291145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... CITY OF NORTON IN SOUTHWEST VIRGINIA RUSSELL COUNTY IN SOUTHWEST VIRGINIA SCOTT COUNTY IN SOUTHWEST VIRGINIA WASHINGTON COUNTY IN SOUTHWEST VIRGINIA WISE COUNTY IN SOUTHWEST VIRGINIA * UNTIL 745 AM EDT * AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NEAR NICKELSVILLE...OR 7 MILES NORTHEAST OF GATE CITY. THE THUNDERSTORMS PRODUCING THE FLASH FLOOD WERE MOVING EAST AT 25 MPH. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THROUGH DAYBREAK...WITH HOURLY RAINFALL RATES EASILY REACHING 1 TO 2 INCHES. * LOCATIONS IN THE WARNING INCLUDE... NICKELSVILLE...DUNGANNON...COLLINGWOOD...CASTLEWOOD...ST. PAUL... BENHAMS...HANSONVILLE...HOLSTON...HILANDER PARK...LEBANON BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. $$ LAT...LON 3698 8270 3663 8274 3679 8018 3723 8028
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:08 AM EDT, 32 minutes earlier.
Area forecast discussion, Jul 29, 3:08 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 308 AM EDT SUN JUL 29 2001 ALL 29/00Z MODELS SHOW MAJOR FCSTID = 4 CHA 84 72 91 70 / 70 60 20 20 TYS 83 71 90 69 / 90 60 20 20 TRI 77 67 87 65 / 100 60 20 20 OQT 82 71 90 68 / 90 60 20 20 .MRX... NC...NONE. TN...FLASH FLOOD WATCH FOR SUNDAY FOR ZONES TNZ012>018...TNZ035... TNZ042>047. VA...FLASH FLOOD WATCH FOR SUNDAY FOR 6ZONES VAZ001>002... VAZ005>006...VAZ008.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:15 AM EDT | Flash Flood Warning | MRX | Lee | 3 hr |
| Jul 29, 9:27 AM EDT | Flash Flood Warning | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 3 hr |
| Jul 29, 12:20 PM EDT | Flash Flood Warning | MRX | Lee, Russell, Scott, Washington, Wise | 4 hr |
| Jul 29, 3:38 PM EDT | Flash Flood Warning | MRX | Lee, Russell, Scott, Washington, Wise | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.